Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes numbness in the arms and legs?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4274 Questions

default
Posted on Wed, 11 Oct 2017 in Medicines and Side Effects
Question: Looking for what might be causing "hot flash" episodes in my friends back. She's being treated right now for pre-diabetes (with diet and exercise), and was just prescribed a C-PAP machine a week ago. However, she wakes up on some mornings with tingly sensations on the left side of her face, and slight numbness in her arms and legs. I've taken her to both her regular MD and to a hospital emergency room a number of times after she experienced panic attacks (due to worrying I imagine) and after a massive battery of tests, the only suggestions have been large doses of Vitamin D, B-Complex, and anti-anxiety meds. She was in great shape just a few months ago, and this is really starting to worry her now. Have you ever heard of anything like this?
doctor
Answered by Dr. Prof. Kunal Saha 3 hours later
Brief Answer:
Not uncommon. Treatment suggested.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Going by the mentioned symptoms it does not seem that your friend is suffering from hormone deprivation (which causes 'hot flushes').

Her symptoms seem consistent with peripheral neuropathy. I would need to ask you if you are a diabetic. Deficiency of Vitamin B12 could also give rise to such a presentation. Taking methylcobalamine (Vitamin B12) 1500 mcg supplement per day for at least a couple of weeks should help in improving the situation.

She should continue the Vitamin D supplementation and anxiolytics but I would insist on cutting off the Vitamin B complex.

Such things are commonly encountered and you have to be patient.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Peripheral neuropathy

doctor1 MD

Hi im a 48year old who suffers from Diabetic neuropathy,tremors muscle disorders, have been experiencing suffering from large amounts of blood clots and heavy bleeding my G.P prescribed me with Utovlan 5mg 1 taken 3 times aday, i have been on them the last 2 days have made a difference of amount of blood coming,will the large blood clots return once i have stopped,been bleeding since January this year, so dont even know when i had a regular period, iam really worried could you plz help me. Thank you.

doctor1 MD

Dear Sir, I am 37 Years old, my weight 65kg, I am suffering from diabetes last 10 years & Cholesterol from 6 years now Neuropathic pain also. I am taking Diamicron MR30 mg (1 times/day) & galvusmet 50/1000 ( 2 times/day) for diabetes and Fenogal for Cholesterol, Lyrica 75mg, Neurobion,last 1 month before my Fasting Blood Sugar level is- 120mg, S. T. Cholestrol-163, S. Triglyceride-102, S. Creatinine-1.1 now my problem is hand, finger & elbows pain foot burning both legs, head pain on the top, Please let me know if there are any side effects for long time taking medicines Lyrica & Fenogal for normalizing the lipid profile. Please I need your help to overcome this problems. Thanks. Nasir

doctor1 MD

my husband has been taking methadone for years for peripheral neuropathy..he has only taken 10 mg. per day..he has gotten off but has experienced sleep problems for awhile and feels crawling sensations in his right arm and right leg...could this be part of withdrawal or could it be something else?

doctor1 MD

I have neuropathy in my feet and legs. I just started taking 3 gabapentin - 300mg and two metanx every day. When I had treatment for prostrate cancer my doctor started me on Centrum Silver. Is it okay to continue taking this vitamin along with the two prescriptions that my doctor has me taking? My son-in-law thought that the combination of the three pills would cause a high B-12 problem.

doctor1 MD

I need help interpreting an EMG and NCS report. 1 Sensory nerve conduction studies of the bilateral sural nerves revealed no responses. 2 Motor studies of the bilateral peroneal nerves revealed diminished CMAP amplitudes throughout, but normal...

doctor1 MD

Hi - I have Parkinsons stage 1 or 2. Would peripheral neuropathy be connected with this?

doctor1 MD

Last night I had a sharp burning pain on the front of my lower leg. It passed and I went to bed. Today I woke up with the same pain but not as sharp but it seems to be spreading up to my knee. I feel extremely and unusually tired and weak. Could...